MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PUNCTUA CRT-D; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION PUNCTUA CRT-D; IMPLANTABLE DEVICE
Model Number N051
Medical Device Problem Code Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this patient presented to the emergency room (er) due to receiving shocks from their cardiac resynchronization therapy defibrillator (crt-d) device.Review of the device data indicated that the patient received device shocks two (2) days previously, a device interrogation was performed with a programmer and the device counters were reset.The patient then received additional device shocks and once again presented to the er.The healthcare provider (hcp) indicated that the patient received four (4) failed device shocks.Device therapy was not noted to have been exhausted.The corresponding stored episodes in which therapy was provided exhibited a non-sustained arrhythmia.Evidence suggests that the device shocks were provided due to an atrial-driven arrhythmia.The hcp indicated that they will be investigating the issue.The device remains in-service.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The returned device was inspected and analyzed upon receipt at our post market quality assurance laboratory.Visual examination of the device header and case noted no anomalies.Pin gauge testing, designed to verify proper port dimensions, was completed.Each port measured as expected.Pacing and sensing functions were tested, and the device was verified to operate as expected.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.
 
Event or Problem Description
This cardiac resynchronization therapy defibrillator (crt-d) device reached the elective replacement indicator (eri) and was subsequently explanted and replaced for normal battery depletion.The device was returned to boston scientific for analysis.This supplemental report is being filed based on completion of device analysis.

Brand Name
PUNCTUA CRT-D
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key10222094
Report Number2124215-2020-11916
Device Sequence Number2404205
Product Code LWP
UDI-Device Identifier00802526480928
UDI-Public00802526480928
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P010012/S255
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/26/2013
Device Model NumberN051
Device Catalogue NumberN051
Device Lot Number100723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date11/05/2020
Patient Sequence Number1
Patient Age73 YR